There has been a lot of news lately about medication overuse headaches (MOH) that may be linked to those of us who have chronic headaches each month. Do you think taking a 50mg tablet of Tramadol daily (for fibromyalgia) could be enough to cause MOH? Peggy.
Some patients can take tramadol daily without getting into a medication overuse headache. For others, that 50mg a day could cause MOH. If the tramadol IS causing you MOH, it should be relieved when you take the tramadol.
This is a rock-and-a-hard-place problem for people who have both headache and pain issues. Sadly, there's no good solution for it.
Good luck, John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column, browse the Ask the Clinician archives .
If you need help finding a Migraine and headache specialist, visit our listing of Patient Recommended Specialists .
Definition Hydrocodone and acetaminophen overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of a painkiller containing both the opioid medication, hydrocodone, and acetaminophen (Tylenol). This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222. Alternative Names Lorcet overdose; Lortab overdose Poisonous Ingredient Acetaminophen (Tylenol) Hydrocodone (narcotic) Where Found Acetaminophen with hydrocodone is the main ingredient in many prescription painkillers, including: Anexsia Anolor DH Lortab Lorcet Norco Vicodin Zydone Note: This list may not include all sources of hydrocodone and acetaminophen.
Definition Hydrocodone and oxycodone are drugs that are mostly used to treat extreme pain. Hydrocodone/oxycodone overdose occurs when someone intentionally or accidentally take too much medicine containing these ingredients. A person may accidentally take too much of the medicine because they are not getting pain relief from their normal doses. There are several reasons why a person may intentionally take too much of this medication. It may be done to try to hurt oneself or to get high or intoxicated. See also: Overdose This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222. Alternative Names Overdose - hydrocodone; Overdose - oxycodone; Vicodin overdose; Percocet overdose; Percodan overdose; MSContin overdose; OxyContin overdose Poisonous Ingredient Hydrocodone and oxycodone belong to a class of narcotic ...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.